Pennsylvania, 2006

Hail in Pennsylvania, June 28, 2006

June 28, 2006 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 28, 10:05 AM EST, 8 hours 51 minutes earlier.

Area forecast discussion, Jun 28, 10:05 AM EST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1105 AM EDT WED JUN 28 2006

.SHORT TERM (REST OF TODAY THROUGH FRIDAY)...
WILL ISSUE UPDATED ZONES TO REMOVE MENTION OF FOG THIS MORNING.
REMAINDER OF PERIODS BASICALLY UNCHANGED.

&&

.PREVIOUS DISCUSSION...
(ISSUED 324 AM EDT WED JUN 28 2006)

SHORT TERM (TODAY THROUGH FRIDAY)...

MID/UPR TROF WL RMN ENTRENCHED OVR THE ERN CONUS FOR THE REST OF
THE WEEK ALTHOUGH EWD SHIFT OF THE AXIS OVR THE LAST 24 HRS HAS
SHOVED THE +RA WELL OUT OF THE AREA. SHRTWVS MOVG THRU THE BASE OF
THIS FEATURE WL CONT TO SPPRT SCT TSRA FOR THE SHRT TERM PD
ALTHOUGH DIURNAL ENHANCEMENT WL BE THE RULE GIVEN RELATIVELY COLD
MID LVL TEMPS/FAVORABLE LAPSE RATES WITH WEAK LLVL FORCING/BNDRY
FOCUS. TEMPS WL RMN AOB SEASONAL NORMS.

LONG TERM (SATURDAY THROUGH TUESDAY)...

INDS ARE THAT THE TROF AXIS WL FILL THIS WEEKEND WITH ZONAL TO
WEAK NW FLOW DVLPG OVR THE REGION THRU EARLY NXT WEEK. HENCE TEMPS
WL RMN NR NORMAL WITH NR NORMAL PCPN CHCS AS SHRTWVS X THE LAKES.
NO APPRECIABLE CHANGE TO PREVIOUS LONG TERM PACKAGE WITH THIS
MRNGS ISSUANCE.

AVIATION...

A WEAKENING BAND OF SHOWERS IS LOCATED IN THE EXTREME
NORTHWESTERN PART OF THE REGION. THESE SHOWERS MAY AFFECT FKL AS
THEY MOVE TO THE NORTHEAST IN THE PREDAWN HOURS. THIS MAY GIVE
PERIODS OF MVFR OR IFR TO FKL.

MORNING FOG HAS APPEARED DROPPING MANY AIRPORTS INTO MVFR OR IFR
CONDITIONS. THE FOG SHOULD BURN OFF AFTER SUNRISE GIVING PRIMARILY
VFR CONDITIONS THROUGH THE DAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 28, 2:41 AM EST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 AM EDT WED JUN 28 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-290745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
341 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT CHANCE
THAT SOME OF THESE THUNDERSTORMS COULD DEVELOP TO SEVERE LEVELS.
THE PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

15

In the hours before

Local storm report, Jun 28, 2:45 PM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             FARRELL                 41.21N 80.50W
06/28/2006  E1.25 INCH       MERCER             PA   PUBLIC

&&

TPARRISH
Local storm report, Jun 28, 3:52 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             SLIGO                   41.11N 79.50W
06/28/2006  M0.88 INCH       CLARION            PA   PUBLIC

&&

TPARRISH
Local storm report, Jun 28, 4:38 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
538 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             10 N CAMBRIDGE          40.17N 81.59W
06/28/2006  E0.75 INCH       GUERNSEY           OH   PUBLIC

            NEAR NORTH SALEM.

&&

TPARRISH
Local storm report, Jun 28, 4:48 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     10 NE BROOKVILLE        41.26N 78.95W
06/28/2006                   JEFFERSON          PA   EMERGENCY MNGR

            TREES DOWN IN HAZEN.

&&

TPARRISH
Local storm report, Jun 28, 4:49 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     2 W BROOKVILLE          41.16N 79.12W
06/28/2006                   JEFFERSON          PA   EMERGENCY MNGR

            TREES AND WIRES DOWN NEAR ROSEVILLE.

&&

TPARRISH
Special weather statement, Jun 28, 5:02 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT WED JUN 28 2006

OHZ049-058-059-068-069-282300-
BELMONT OH-GUERNSEY OH-HARRISON OH-MONROE OH-NOBLE OH-
602 PM EDT WED JUN 28 2006

...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
...HARRISON...GUERNSEY...BELMONT...NOBLE AND MONROE...

AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
WIND GUSTS TO 35 MPH ACROSS MOVING EAST AT 15 MPH ACROSS THE AREA.
HEAVY DOWNPOURS WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The Pittsburgh radar (KPBZ), 39 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
June 28, 6:56 PM EST
Where
Washington County, Washington
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.183, -80.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511957.